MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305199
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle shield penetration occurred with a needle 18x1-1/2 sb.The following information was provided by the initial reporter, "needle sticking through cap causing needle stick.".
 
Additional Manufacturer Narrative
Investigation summary: one (1) sample was received from the customer for investigation.The returned sample was examined visually using unaided vision.The needle has pierced the needle shield and the point is sticking out of the needle shield.The needle shield has a bend to it which caused the needle to pierce through the shield when the needle shield was pressed on.This misassembled part was then packaged automatically and therefore reached the customer.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Conclusion: the needle shield has a bend to it which caused the needle to pierce through the shield when the needle shield was pressed on.This misassembled part was then packaged automatically and therefore reached the customer.
 
Event or Problem Description

Brand Name
NEEDLE 18X1-1/2 SB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8693202
Report Number1911916-2019-00581
Device Sequence Number16648535
Product Code FMI
UDI-Device Identifier30382903051992
UDI-Public30382903051992
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305199
Device Lot Number8117703
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;